Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


anxiety and pentamidine / sustiva
Feb 8, 2005

Hello

I have had a few difficult days following a nebuliser (mist to lungs) dose of Pentamidine. These have included, racing heart, high anxiety, muscle tremors and muscle twitches.

I have had these effects for an hour or so a day (normally in late afternoon) since getting the drug 5 days ago, especially if I have over exerted or have not eaten (ie missed lunch by going for long country walk !)

Scared the hell out of my family on Christmas Eve by being floored by a serious attack, I thought I was having a fit or something and was very scared / in a panic. I understand these effects may have to do with low blood sugars.

Is this accurate ?

Started Sustiva / Viread and Emprivir 8 days ago, I also think the Sustiva may be raising anxiety as well.

I was given nebuliser as my CD4 counts have dropped from 200 to 160 in one month prior to beginning meds. Viral load 5000. No infections, health problems. 30 year old man in very good health ... (I think !)

Hanging in there, but having a tough ride with med side effects ...

thanks Jon

Response from Dr. Horwath

There are other (better) treatments than pentamidine for PCP treatment and/or prohylaxis. If you are having such troublesome side effects from the pentamidine, you might ask your doctor about the alternatives. Yes, pentamidine has been associated with hypoglycemia (low blood sugar), which may explain some of your symptoms after treatment.

Sustiva can also cause signigicant side effects, including mood changes, anxiety, nervousness, insomnia, and unusually vivid dreams.



Previous
Just Diagnosed with Hiv
Next
are these symtoms of a siezure?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement